Washington, 2006

Wildfire in Washington, September 1 to 30, 2006

September 1 to 30, 2006 · NWS PDT · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 31, 8:09 PM PST, 3 hours 51 minutes earlier.

Area forecast discussion, Aug 31, 8:09 PM PST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
909 PM PDT THU AUG 31 2006

.DISCUSSION...WILL ISSUE AN UPDATE SHORTLY TO ADJUST OVERNIGHT LOW
TEMPERATURES SLIGHTLY. IT WILL BE A LITTLE COOLER THAN EARLIER
ANTICIPATED IN A FEW PLACES BUT OTHERWISE THE FORECAST IS ON TRACK.
WILL HOLD OFF ON A FREEZE WARNING FOR CENTRAL OREGON. COULD DIP
BELOW FREEZING FOR A BRIEF PERIOD OVERNIGHT...BUT SEVERAL HOURS OF
FREEZING TEMPERATURES DO NOT APPEAR LIKELY AT ELEVATIONS BELOW 3500
FEET. 78

&&

.AVIATION...VFR CONDITIONS WITH MOSTLY CLEAR SKIES AND LIGHT WINDS
ARE EXPECTED THROUGH 06Z SATURDAY. 78

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78
Hazardous weather outlook, Aug 31, 3:50 AM PST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
450 AM PDT THU AUG 31 2006

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-011145-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
450 AM PDT THU AUG 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SMOKE
     NORTHWEST BLUE MOUNTAINS

AN APPROACHING UPPER LEVEL RIDGE WILL BRING A DRY NORTHWESTERLY FLOW
OVER THE AREA TODAY. WITH MORE A STABLE AIR MASS AND LESS
MOISTURE...FAIR AND WARMER WEATHER WILL TAKE PLACE ACROSS THE ENTIRE
REGION. LIGHT WINDS WILL ALLOW SMOKE FROM WILDFIRES TO REMAIN A
PROBLEM...PARTICULARLY IN THE BLUE MOUNTAINS OF SOUTHEAST
WASHINGTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMOKE FRIDAY
     NORTHWEST BLUE MOUNTAINS

HIGH PRESSURE WILL BUILD OVER THE REGION FRIDAY...THEN
GRADUALLY SHIFT EAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. FAIR
AND WARMER CONDITIONS CAN THEREFORE BE EXPECTED THROUGH THE PERIOD.
WITH GENERALLY LIGHT WINDS...SMOKE FROM WILDFIRES WILL REMAIN A
PROBLEM...PARTICULARLY IN THE BLUE MOUNTAINS OF SOUTHEAST
WASHINGTON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Northwest Blue Mountains

When
September 1, 12:00 AM PST to September 30, 11:59 PM PST
Where
Northwest Blue Mountains forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
46.264, -118.193 (the zone’s center; the record gives no point)

The Columbia Complex Fire was started by lightning on August 21 south of Dayton. It continued burning into October and grew to over 100,000 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531822.